Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 164, NWS Raleigh, NC

July 5, 2016Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2016, 7:00 PM EDT for Wilson County, North Carolina. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2016, 7:00 PM EDT (23:00 UTC)
Expired
Jul 5, 2016, 7:38 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:09 PM EDTTSTM WND DMG1 Ene Black Creek, NCTREE DOWN AT FRANK PRICE CHURCH ROAD AND EVANSDALE ROAD.
Jul 5, 7:11 PM EDTTSTM WND DMG3 Ene Black Creek, NCTREE DOWN ACROSS EVANSDALE ROAD.
Jul 5, 7:15 PM EDTTSTM WND DMG3 Nw Lucama, NCTREE DOWN AT LLOYD ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:46 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2325 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted.

521 
WUUS52 KRAH 052300
SVRRAH
NCC195-060000-
/O.NEW.KRAH.SV.W.0164.160705T2300Z-160706T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 800 PM EDT

* AT 659 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAILEY...OR
  18 MILES NORTHEAST OF SMITHFIELD...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WILSON...ELM CITY...SHARPSBURG...KENLY...LUCAMA...STANTONSBURG...
  BLACK CREEK...SARATOGA...SIMS AND WILLBANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3558 7781 3559 7782 3559 7800 3560 7805
      3559 7807 3560 7812 3571 7816 3573 7819
      3585 7787 3584 7785 3587 7783 3582 7775
      3574 7772 3568 7766
TIME...MOT...LOC 2259Z 266DEG 21KT 3569 7810 

HAIL...0.75IN
WIND...60MPH
 
$$

26
3 follow-up statements
335 
WWUS52 KRAH 052319
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT TUE JUL 5 2016

NCC195-060000-
/O.CON.KRAH.SV.W.0164.000000T0000Z-160706T0000Z/
WILSON NC-
719 PM EDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WILSON COUNTY...

AT 719 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILSON...OR 18
MILES SOUTH OF NASHVILLE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...SHARPSBURG...LUCAMA...STANTONSBURG...
BLACK CREEK...SARATOGA...SIMS...WILLBANKS AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3558 7781 3559 7782 3559 7800 3560 7804
      3569 7806 3578 7806 3585 7787 3584 7785
      3587 7783 3582 7775 3574 7772 3568 7766
TIME...MOT...LOC 2319Z 266DEG 21KT 3570 7795 

HAIL...<.75IN
WIND...60MPH
 
$$

26
394 
WWUS52 KRAH 052333
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT TUE JUL 5 2016

NCC195-060000-
/O.CON.KRAH.SV.W.0164.000000T0000Z-160706T0000Z/
WILSON NC-
733 PM EDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN WILSON COUNTY...

AT 733 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILSON...OR 18
MILES SOUTH OF ROCKY MOUNT...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...SHARPSBURG...STANTONSBURG...
SARATOGA AND WILLBANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3558 7781 3559 7782 3559 7788 3570 7796
      3583 7793 3585 7787 3584 7785 3587 7783
      3582 7775 3574 7772 3568 7766
TIME...MOT...LOC 2333Z 255DEG 16KT 3570 7790 

HAIL...<.75IN
WIND...60MPH
 
$$

26
350 
WWUS52 KRAH 052338
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT TUE JUL 5 2016

NCC195-052348-
/O.CAN.KRAH.SV.W.0164.000000T0000Z-160706T0000Z/
WILSON NC-
738 PM EDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED.  HOWEVER...HEAVY RAIN AND FREQUENT LIGHTNING ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3558 7781 3559 7782 3559 7788 3570 7796
      3583 7793 3585 7787 3584 7785 3587 7783
      3582 7775 3574 7772 3568 7766
TIME...MOT...LOC 2336Z 266DEG 21KT 3570 7786 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 5, 2:55 PM EDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
255 PM EDT TUE JUL 5 2016

.SYNOPSIS...
Central North Carolina will maintain its position on the southern
fringe of the westerlies in broad cyclonic flow aloft through
Thursday. A shortwave ridge will temporarily build over the region
Friday into Friday night, however, cyclonic flow aloft will
return over the weekend.

&&

.NEAR TERM /Today and Tonight/...
As of 255 pm Tuesday...

...A heat advisory remains in effect this afternoon across eastern
portions of the Sandhills and southern coastal plain counties...

A weak-low amplitude mid-level shortwave trough over the lower TN
Valley will move slowly eastward into the Southern Appalachians by
late tonight.  Meanwhile, Bermuda High Pressure is strongly seated
over the Southeast Coast, as a lee-side surface trough resides over
the Piedmont of the Carolinas.

Afternoon temperatures in the mid 90s, combined with muggy dewpoints air
in the mid 70s, are supporting heat indices of 105 to 108 F across
eastern Sandhills and southern coastal plain counties. Will allow heat
advisory to expire at 7 pm.

With the approach of the weak upper trough from the west late in the
day, the better upper forcing is expected to remain north/west of
central NC this afternoon, though DPVA will increase over the N/NW
Piedmont later this evening into tonight. Strong surface heating
within a moisture-laden airmass (PWATS 1.8-2.1") should support
MLCAPE of 2000-3000 J/KG, with the least destabilization expected
across the W/NW Piedmont, on the western periphery of a lee surface
trough where dewpoints will be lowest.

With the above in mind, expect scattered convection to develop
across western portions of the state and move/spread east
throughout the afternoon and early evening, diminishing
overnight as BL cools and stabilizes.

With respect to severe threat, strong DCAPE (1000-1300 J/kg),
heighten by the presence of mid-level dry air suggest an enhanced
downburst/damaging wind/ threat with any deep convection that
develops this afternoon/early this evening.

Once convective clouds dissipate, skies are expected to clear out.
Lows in the lower to mid 70s.

&&

.SHORT TERM /Wednesday and Wednesday night/...
As of 255 pm Tuesday...

The aforementioned weak/low-amplitude shortwave trough over the
Southern Appalachians will drift slowly eastward into the area on
Wednesday. Associated mid/upper cloud cover and resultant earlier
convective initiation should keep highs Wednesday a few degrees shy
of todays temperatures, but still in the general ballpark of low to
mid 90s. The more significant change will be with sfc dewpoints,
with models showing dewpoints falling/mixing out into the mid/upper
60s to lower 70s, which should keep heat indices below advisory
criteria.

As previously alluded to, DPVA coincident with daytime heating will
support scattered shower and storms, as early as mid to late morning
in the west, moving eastward by the early afternoon. This is likely
the primary reason why models indicate less destabilization than
recent days, with MLCAPE of only 1000 to 1500 J/KG. Additionally,
mid-level flows is significantly less (15-20kts)than recent days. So
severe threat will be isolated at best.

Mild overnight lows once again in the lower to mid 70s.

&&

.LONG TERM /Thursday through Tuesday/...
As of 200 PM Tuesday...

A lingering trough will still be over the region on Thursday. Weak
low-level moisture convergence invof of this feature combined with
strong afternoon insolation within a moist airmass will support
isolated to scattered convection during the afternoon and evening
hours. Temps will remain in the low to mid 90s range, with overnight
lows in the mid 70s.

For Friday and into the early part of the weekend, a broad ridge to
our south will expand slightly to the north and east towards our
region. This will act to increase our temps and also decrease our
convective coverage as a cap develops. The warmest days are expected
to be Friday and Saturday when highs should range from the mid 90s
across the north to near 100 degrees across the south. These temps,
combined with a persistent moist airmass may result in heat advisory
criteria across southern and central portions of the forecast area.

Then a front is expected to approach the area for the latter half of
the weekend as a shortwave trough moves through New England/SE
Canada. Models are in general agreement that the front will push
through the area, but given the time of year, this will have to be
monitored as it may end up stalling somewhere over the region
through early next week. Regardless, temps should fall slightly, but
likely remain in the 90s. In addition, precip chances should
increase (closer to climo) as disturbances may track close to the
region along the stalled front.

&&

.AVIATION /18Z Tuesday through Sunday/...
As of 140 pm Tuesday...

24-hr TAF Period: Sub-VFR conditions assoc/w scattered showers and
thunderstorms will be possible at all terminals from mid/late
afternoon through midnight tonight. Latest convection allowing
models suggest greatest coverage across the northern tier, thus
will include a tempo for thunder at all TAF sites except FAY.
Once the convection diminishes with loss of heating, expect
predominately VFR conditions overnight with some patchy sub-VFR
fog possible in areas that received heavy rain.

Sub-VFR conditions associated with scattered showers and storms are
expected again on Wednesday.

Long Term: Afternoon/evening convection and patchy early morning fog
will remain possible Wed/Thu in association with a relatively active
summer pattern of broad cyclonic flow aloft. VFR conditions appear
likely Fri/Fri night as a shortwave ridge builds over the region,
however, cyclonic flow aloft will return for the weekend and chances
for convection will increase once again as an attendant cold front
approaches from the NW.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for NCZ078-085-086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRD
AVIATION...CBL/VINCENT
Hazardous weather outlook, Jul 5, 6:23 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT TUE JUL 5 2016

NCZ007>011-024>028-040>043-075>077-083-084-062230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-ANSON-
RICHMOND-
623 PM EDT TUE JUL 5 2016

...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ021>023-038-039-073-074-062230-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
623 PM EDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ078-085-086-088-089-062230-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
623 PM EDT TUE JUL 5 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 5, 5:50 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     2 NW STALEY             35.82N 79.58W
07/05/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN BLOCKING THE ROAD.

&&

SC
Special weather statement, Jul 5, 5:57 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT TUE JUL 5 2016

NCZ028-043-052300-
WILSON   NC-EDGECOMBE   NC-
557 PM EDT TUE JUL 5 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WILSON AND
SOUTHWESTERN EDGECOMBE COUNTIES UNTIL 700 PM EDT...

AT 557 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILSON...OR 19 MILES SOUTH OF NASHVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...LUCAMA...STANTONSBURG...BLACK CREEK...
MACCLESFIELD...SARATOGA...SIMS...WILLBANKS AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3559 7781 3558 7782 3558 7795 3559 7801
      3560 7805 3559 7806 3559 7809 3575 7812
      3581 7799 3587 7768 3568 7765
TIME...MOT...LOC 2157Z 269DEG 28KT 3569 7800

30
Special weather statement, Jul 5, 6:08 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT TUE JUL 5 2016

NCZ009-011-026>028-052315-
HALIFAX   NC-VANCE   NC-NASH   NC-EDGECOMBE   NC-FRANKLIN   NC-
608 PM EDT TUE JUL 5 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
HALIFAX...SOUTHWESTERN VANCE...NORTHERN NASH...NORTHERN EDGECOMBE AND
FRANKLIN COUNTIES UNTIL 715 PM EDT...

AT 608 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROXOBEL TO NEAR LOUISBURG.
MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...LOUISBURG...SCOTLAND NECK...FRANKLINTON...
DORTCHES...BUNN...RED OAK...ENFIELD AND SPRING HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3609 7732 3600 7741 3597 7739 3591 7829
      3613 7852 3617 7850 3620 7851 3622 7812
      3621 7811 3620 7801 3623 7799 3627 7741
      3624 7738 3621 7738 3616 7727 3610 7723
TIME...MOT...LOC 2208Z 268DEG 25KT 3620 7723 3611 7836

22
Special weather statement, Jul 5, 6:31 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT TUE JUL 5 2016

NCZ042-077-088-089-052330-
JOHNSTON   NC-CUMBERLAND   NC-HARNETT   NC-SAMPSON   NC-
631 PM EDT TUE JUL 5 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
JOHNSTON...NORTHERN CUMBERLAND...HARNETT AND NORTHWESTERN SAMPSON
COUNTIES UNTIL 730 PM EDT...

AT 630 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANGIER TO 7 MILES WEST
OF POPE AFB. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LILLINGTON...FORT BRAGG...DUNN...ANGIER...BENSON...
GODWIN...POPE AFB...SPRING LAKE AND ERWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3514 7911 3519 7910 3521 7915 3524 7917
      3554 7879 3542 7816 3539 7815 3532 7824
      3531 7829 3528 7830 3505 7857
TIME...MOT...LOC 2230Z 275DEG 33KT 3552 7878 3520 7913

22
Local storm report, Jul 5, 6:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 NW LUCAMA             35.67N 78.04W
07/05/2016                   WILSON             NC   AMATEUR RADIO

            TREE DOWN.

&&

SC
Local storm report, Jul 5, 6:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 NNE FRANKLINVILLE     35.76N 79.68W
07/05/2016                   RANDOLPH           NC   PUBLIC

            LARGE TREE DOWN IN FRANKLINVILLE.

&&

NWS RALEIGH NC
IRIS SYSTEM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:21 PM EDTSpecial Weather StatementRAHScotland24 min
Jul 5, 2:41 PM EDTSpecial Weather StatementRAHForsyth64 min
Jul 5, 3:11 PM EDTSpecial Weather StatementRAHWarren49 min
Jul 5, 4:13 PM EDTSpecial Weather StatementRAHDavidson, Stanly32 min
Jul 5, 4:25 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Montgomery, Stanly50 min
Jul 5, 4:42 PM EDTSpecial Weather StatementRAHHalifax63 min
Jul 5, 4:53 PM EDTSevere Thunderstorm WarningRAHGuilford, Montgomery, Moore, Randolph52 min
Jul 5, 5:36 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph22 min
Jul 5, 5:41 PM EDTSpecial Weather StatementRAHWake64 min
Jul 5, 5:46 PM EDTSpecial Weather StatementRAHMoore59 min
Jul 5, 5:46 PM EDTSevere Thunderstorm WarningRAHDurham, Wake44 min
Jul 5, 5:57 PM EDTSpecial Weather StatementRAHWilson63 min
Jul 5, 5:57 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake63 min
Jul 5, 6:08 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash67 min
Jul 5, 6:11 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson49 min
Jul 5, 6:27 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Nash, Wake37 min
Jul 5, 6:31 PM EDTSpecial Weather StatementRAHHarnett59 min
Jul 5, 6:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson63 min
Jul 5, 7:28 PM EDTSpecial Weather StatementRAHCumberland62 min
Jul 5, 7:37 PM EDTSpecial Weather StatementRAHSampson, Wayne53 min
Jul 5, 7:50 PM EDTSpecial Weather StatementRAHSampson55 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.